Alert archive / Wisconsin / Special Weather Statements in 2023
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Jul 8, 2023, 1:21 PM CDT for Forest County, Wisconsin. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2023, 1:21 PM CDT (18:21 UTC)
- Expired
- Jul 8, 2023, 1:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Green Bay, WI
- Hail
- 0.25 in
- Wind
- 30
County Forest County, WI
The radar
The Marquette radar (KMQT), 117 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.4 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 78 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1236 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
261
WWUS83 KGRB 081821
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
121 PM CDT Sat Jul 8 2023
WIZ011-081845-
Forest WI-
121 PM CDT Sat Jul 8 2023
...A strong thunderstorm will impact portions of northwestern Forest
County through 145 PM CDT...
At 121 PM CDT, Doppler radar was tracking a strong thunderstorm over
Kentuck Lake Campground, or 15 miles east of Eagle River, moving
southeast at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern Forest
County, including the following locations... Alvin, Windsor Dam
Campground and Nelma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4604 8884 4603 8884 4602 8882 4602 8877
4599 8868 4598 8868 4582 8879 4595 8905
4598 8901 4598 8893 4606 8893
TIME...MOT...LOC 1821Z 297DEG 19KT 4597 8895
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
$$
UhlmannWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jul 8, 1:10 PM CDT, 11 minutes earlier.
Area forecast discussion, Jul 8, 1:10 PM CDT, 11 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 110 PM CDT Sat Jul 8 2023 Updated aviation portion for 18Z TAF issuance .SHORT TERM...Today...Tonight...and Sunday Issued at 402 AM CDT Sat Jul 8 2023 A weak shortwave trough will exit the lakeshore counties this morning and take the remaining scattered light showers along with it. Another shortwave trough will move across the area this afternoon and evening, while a weak surface front moves south from the Upper Peninsula. The best forcing for precipitation looks to be across the Northeast corner of the state, where lake breezes from the lake and bay will converge along the front moving south. The models forecast anywhere from 250 to 750 J/KG of CAPE during the afternoon at Iron Mountain, with less towards Green Bay. Wind shear is very modest. Think there could be a few storms with wind gusts to 40 mph given the forecast inverted V soundings and the potential for small hail and local flooding with slow moving storms. Highs today should range from the mid 70s to low 80s. Any thunderstorms that form during the afternoon should move south during the evening hours and then dissipate with the loss of daytime heating. Clearing skies and light winds should allow temperatures to fall into the 40s in northcentral Wisconsin and in the 50s elsewhere. Patchy dense fog is possible in Northcentral Wisconsin. Sunday looks to be sunny and pleasantly warm, with highs in the upper 70s to low 80s and comfortable humidity values as a weak surface high moves across the region. .LONG TERM...Sunday Night Through Friday Issued at 402 AM CDT Sat Jul 8 2023 Warm with thunderstorm chances at the start of the long term, followed by near-normal temps and on/off chances for precip due to a large upper low to the north and various surface features. Warm advection ahead of a cold front Sunday night into Monday morning could lead to a few showers or isolated thunder, mainly across northern Wisconsin, but most should remain dry during this period. A surface cold front will then move southeast across the forecast area from mid Monday afternoon into Monday night. Current timing suggest the front could reach northern/north-central around peak heating, with 1000 to 1800 J/kg of CAPE and 0-6km bulk shear of 30 to 45 kts. Forecast soundings show a good amount of this CAPE in the HGZ and inverted v signature. As a result, a few marginally severe storms will be possible, particularly from mid- afternoon through the evening and focused north of Highway 29. After about 03Z instability starts to drop off rapidly, therefore expected non-severe storms and rain will accompany the front as it moves across the rest of the area and departs late Tuesday morning. Highs on Monday will range from about 80 to 90 degrees at most locations, warmest across and just west of the Fox Valley. Behind the cold front readings will drop about 10 degrees for Tuesday. A break in the precip for the rest of Tuesday and Tuesday night. Model differences arise starting Wednesday. An upper low remains situation around Hudson Bay, which may continue to drop weaker shortwaves across the area through the week. Additionally, the front which moves through early in the week may stall out south of the state, and then become the focus for a southern stream system on Wednesday or Thursday. Models are all over the place, with some keeping the system to the south and the GRB forecast area dry, while others show 1 to 2 inches of rain. Stayed with a blended solution and chance PoP for now on Wed/Thu. Depending on how this pans out, may need to watch heavy rain and/or severe potential. Differences continue Friday and Saturday as shortwaves from the upper low and the general west to east upper jet continue to pass through from time to time. On and off chances for showers and thunderstorms are possible, but unable to pin down anything specific this far out. && .AVIATION...for 18Z TAF Issuance Issued at 110 PM CDT Sat Jul 8 2023 VFR conditions will continue across the region today for most of the area. The only possible exception will be a passing round of rain and showers, which will largely impact the northern portions of WI. Thus, made a mention for brief rain and thunder possible for RHI this afternoon but left rain out of the rest of the TAF sites. Tonight, again VFR conditions and good visibility are likely for most, the exception being portions of northern WI which will have a window for fog before sunrise. Sunny and quiet conditions then return to the region for Sunday. && .GRB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM.....RDM LONG TERM......KLJ AVIATION.......Uhlmann
Hazardous weather outlook, Jul 8, 3:51 AM CDT, 9 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 351 AM CDT Sat Jul 8 2023 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-090900- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 351 AM CDT Sat Jul 8 2023 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight There is a chance of thunderstorms north of highway 10 today. The best chance of thunderstorms will be in the northeast corner of the state. A few storms could produce gusty winds, small hail and local flooding. Patchy dense fog could produce hazardous travel conditions late tonight in Northcentral Wisconsin. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms are possible for the early to middle part of next week. There is some potential for a few strong to marginally severe storms Monday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. LMZ521-522-541>543-090900- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 351 AM CDT Sat Jul 8 2023 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight There is a chance of thunderstorms north of Kewaunee this afternoon. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a chance of thunderstorms during the early to middle part of next week. RDM/KLJ
In the hours before
Special weather statement, Jul 8, 1:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
121 PM CDT Sat Jul 8 2023
WIZ011-081845-
Forest WI-
121 PM CDT Sat Jul 8 2023
...A strong thunderstorm will impact portions of northwestern Forest
County through 145 PM CDT...
At 121 PM CDT, Doppler radar was tracking a strong thunderstorm over
Kentuck Lake Campground, or 15 miles east of Eagle River, moving
southeast at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern Forest
County, including the following locations... Alvin, Windsor Dam
Campground and Nelma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4604 8884 4603 8884 4602 8882 4602 8877
4599 8868 4598 8868 4582 8879 4595 8905
4598 8901 4598 8893 4606 8893
TIME...MOT...LOC 1821Z 297DEG 19KT 4597 8895
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
UhlmannThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 2:48 PM CDT | Special Weather Statement | GRB | Florence | 27 min |
| Jul 8, 3:15 PM CDT | Special Weather Statement | GRB | Marinette | 30 min |
| Jul 8, 3:58 PM CDT | Special Weather Statement | GRB | Marinette | 32 min |
| Jul 8, 4:25 PM CDT | Special Weather Statement | GRB | Marinette | 50 min |
Nearby
Special Weather Statements in Wisconsin, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.